Alert archive / South Carolina / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 9, 2024, 3:26 PM EST for Chesterfield County, Kershaw County, Lancaster County, South Carolina. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 3:26 PM EST (20:26 UTC)
- Expired
- Jan 9, 2024, 4:15 PM EST
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chesterfield County, SC, Kershaw County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 99 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 3:30 PM EST | TSTM WND DMG | 4 E Heath Springs, SC | Lancaster EM reported trees down on Rob Neal Rd at Pinebrook Rd. |
| Jan 9, 3:37 PM EST | TSTM WND DMG | 1 Wsw Pageland, SC | Chesterfield EM reported power lines down on the road at Rupert Courtney Ln at McGregor St. as well as W Evans St. in Pageland. Time estimated by radar. |
| Jan 9, 3:40 PM EST | TSTM WND DMG | 4 Wsw Jefferson, SC | Trees down on 8000 block of Old Jefferson Highway. |
| Jan 9, 3:49 PM EST | TSTM WND DMG | 6 Sse Jefferson, SC | Chesterfield EM reported power lines down on the road at Hwy 151 and Hwy 903. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 11:41 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WUUS52 KCAE 092026 SVRCAE SCC025-055-057-092115- /O.NEW.KCAE.SV.W.0013.240109T2026Z-240109T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Columbia SC 326 PM EST Tue Jan 9 2024 The National Weather Service in Columbia has issued a * Severe Thunderstorm Warning for... Southeastern Lancaster County in central South Carolina... Western Chesterfield County in central South Carolina... Central Kershaw County in central South Carolina... * Until 415 PM EST. * At 325 PM EST, severe thunderstorms were located along a line extending from 6 miles northeast of Buford to Camden, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and powerlines. * Locations impacted include... Camden, Lake Wateree Dam, Pageland, Kershaw, Heath Springs, Westville, Cassatt, Carolina Sandhills Wildlife Refuge, Mt Pisgah, Buford, Mcbee, Jefferson, Ruby, Bethune, Mount Croghan, North Central High School, Midway Elementary School, Pine Grove Fire Station, Central High School, and High Point Fire Station. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. A Tornado Watch remains in effect until 600 PM EST for central South Carolina. && LAT...LON 3481 8015 3438 8026 3422 8080 3482 8064 TIME...MOT...LOC 2025Z 251DEG 33KT 3482 8054 3428 8064 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MG
2 follow-up statements
320 WWUS52 KCAE 092100 SVSCAE Severe Weather Statement National Weather Service Columbia SC 400 PM EST Tue Jan 9 2024 SCC025-055-057-092115- /O.CON.KCAE.SV.W.0013.000000T0000Z-240109T2115Z/ Lancaster SC-Chesterfield SC-Kershaw SC- 400 PM EST Tue Jan 9 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST FOR EASTERN LANCASTER...WESTERN CHESTERFIELD AND NORTHEASTERN KERSHAW COUNTIES... At 400 PM EST, severe thunderstorms were located along a line extending from 7 miles east of Sturdivants to near Clyde, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and powerlines. Locations impacted include... Pageland, Cassatt, Carolina Sandhills Wildlife Refuge, Mt Pisgah, Mcbee, Jefferson, Ruby, Bethune, Mount Croghan, High Point Fire Station, and Central High School. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 600 PM EST for central South Carolina. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3481 8015 3438 8026 3431 8048 3482 8045 TIME...MOT...LOC 2100Z 251DEG 33KT 3492 8020 3438 8030 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MG
332
WWUS52 KCAE 092106
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
406 PM EST Tue Jan 9 2024
SCC025-055-057-092115-
/O.EXP.KCAE.SV.W.0013.000000T0000Z-240109T2115Z/
Lancaster SC-Chesterfield SC-Kershaw SC-
406 PM EST Tue Jan 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LANCASTER...WESTERN
CHESTERFIELD AND NORTHEASTERN KERSHAW COUNTIES WILL EXPIRE AT 415 PM
EST...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM EST for central South
Carolina.
LAT...LON 3481 8015 3438 8026 3431 8048 3482 8045
TIME...MOT...LOC 2105Z 251DEG 33KT 3493 8015 3439 8025
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:28 PM EST, 58 minutes earlier.
Area forecast discussion, Jan 9, 2:28 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
228 PM EST Tue Jan 9 2024
.SYNOPSIS...
A strong storm system will move across the region today and
tonight. This storm system will produce very strong and gusty
winds, potential for significant severe thunderstorms and heavy
rain which could lead to river flooding. Dry weather returns for
Wednesday and Thursday with another strong low pressure system
expected for Friday and Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Impacts from the storm continue across the area today then
gradually subside tonight. A wind advisory remains in effect
from through 5 am Wednesday morning.
An ongoing line of convection is moving through the area. The
KCAE VAD wind profiler shows impressive hodographs with
plentiful 0-3 and 0-1 km SRH to support the tornado potential
that has been highlighted. The question will be instability, of
which there is limited just ahead of the line to this point.
A tornado watch remains in place for most of the area outside of
the Augusta metro with favorable shear environment. Regardless
damaging wind gusts have been widespread and will continue
through the Columbia area and east through the late afternoon
and evening.
Warm front has moved rapidly north of the area this morning with
dew points throughout the southern half of the forecast area
rising into the 60s. SPC mesoanalysis indicates winds around
925mb are up to around 60 knots with 850mb winds up to 70 knots.
As expected, stronger winds have been mixing down today with
numerous gusts above 40 mph to this point. This has led to
numerous damage reports across the forecast area outside of
storms. Wind advisory will be in place until 5am.
With anomalously high PWATs, convection with the line could see
rain rates between an 1 to 2 inches an hour. With the line
moving very quickly through the area, this is not expected to
cause widespread flash flooding issues, however, urban or poor
drainage areas could experience some lower end flooding. With
widespread moderate to heavy rain in the Upstate, however, river
flooding is expected by mid to late week. More info in the
hydrology section.
Winds remain strong and gusty behind the line of convection. As
the cold front moves east of the area this afternoon winds will
gradually begin subsiding however winds tonight will be
southwesterly around 20 mph with gusts around 30 mph.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Surface high pressure builds into the Southeast U.S. on Wednesday
and persists into Thursday. A tight pressure gradient on Wednesday
will allow winds to remain in the 15 to 25 mph range with some gusts
to 30 mph. Winds diminish Wednesday Night through Thursday with the
surface high moving overhead.
Yet another powerful upper level trough takes aim at the Southeast
U.S. on Friday. There are similarities between this event and
the one which is occurring today, however at this time there are
also notable differences. The models are depicting a strong low
level jet (60 knots), but not as extreme as today (75 knots).
In addition, The Midlands and CSRA may be in a cold air wedge
for much of the event which would result in elevated versus
surface based instability. The best estimate at this time is for
showers and a chance of thunderstorms. SPC does have the region
outlooked for severe weather.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A powerful upper level trough should be departing the region Friday
Night. There is a high probability of showers and a low to moderate
probability of embedded thunderstorms along a cold front through
midnight. It should remain windy through Saturday behind this
system.
A fast zonal flow aloft persists into early next week. Another upper
level trough should dig into the Central U.S. toward the end of the
forecast period. Thankfully at this time it does appear to be as
powerful as its recent predecessors.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Restrictions along with very strong and gusty winds to dominate
the TAF period.
A line of storms continues to advance east with very strong
winds, even outside of thunderstorms with gusts up to 50 kts,
especially within convection, mainly at the Columbia and
Orangeburg terminals with the line of storms already through
Augusta, although winds continue to be strong. Restrictions
will continue to be widespread with improvements to MVFR
ceilings and improvements in visibility as drier air funnels
into the forecast area. Winds remain strong overnight but shift
out of the southwest to westerly. VFR improvements are likely
shortly after daybreak Wednesday.
EXTENDED AVIATION OUTLOOK...Increasing confidence in
restrictions in showers and possibly thunderstorms along with
breezy and gusty winds return Friday and Friday night.
&&
.HYDROLOGY...
Moderate to heavy rainfall is expected with the strong low pressure
system late tonight into Tuesday night. Rainfall amounts are
expected to range between 1.5 and 2.5 inches with locally
higher amounts possible. The highest amounts will be in the
western Midlands and northern CSRA with higher amounts expected
across the Upstate. The potential for flash flooding is
currently low, however the storm total rainfall is creating
moderate to high confidence in river flooding from the middle of
the week into next weekend. This is compounded by the forecast
for several inches of rain expected to fall in the headwaters of
our rivers.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 10 PM EST this evening for GAZ040-063>065-
077.
SC...Wind Advisory until 10 PM EST this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
Flood Watch until 10 PM EST this evening for SCZ016-115-116.
&&Hazardous weather outlook, Jan 9, 3:07 PM EST, 19 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 307 PM EST Tue Jan 9 2024 GAZ040-063>065-SCZ018-102015- Lincoln-McDuffie-Columbia-Richmond-McCormick- 307 PM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A very strong and impactful low pressure system will march across the eastern US this afternoon through tonight. Across the Midlands of SC and CSRA of GA winds will continue to be very strong with gusts around 45 mph. Strong to severe thunderstorms with damaging winds and isolated tornadoes will also be possible through this evening. Heavy rainfall is also expected which could lead to river flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated winds continue into Wednesday morning, a Lake Wind Advisory may be needed. Another storm system may bring strong winds and possibly severe weather to the area Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GAZ077-SCZ020>022-025>031-035-037-038-041-135>137-102015- Burke-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- 307 PM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. A very strong and impactful low pressure system will march across the eastern US this afternoon through tonight. Across the Midlands of SC and CSRA of GA winds will continue to be very strong with gusts around 45 mph. Strong to severe thunderstorms with damaging winds and isolated tornadoes will also be possible late through this evening. Heavy rainfall is also expected which could lead to river flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated winds continue into Wednesday morning, a Lake Wind Advisory may be needed. Another storm system may bring strong winds and possibly severe weather to the area Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ016-115-116-102015- Chesterfield-Northern Lancaster-Southern Lancaster- 307 PM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT UNTIL 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flood Watch. Tornado Watch. A very strong and impactful low pressure system will march across the eastern US this afternoon and tonight. Across the Midlands of SC and CSRA of GA winds will continue to be very strong with gusts around 45 mph. Strong to severe thunderstorms with damaging winds and isolated tornadoes will also be possible through this evening. Heavy rainfall is also expected which could lead to flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated winds continue into Wednesday morning, a Lake Wind Advisory may be needed. Another storm system may bring strong winds and possibly severe weather to the area Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jan 9, 1:59 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
159 PM EST TUE JAN 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM NON-TSTM WND DMG 6 W SUMMERTON 33.61N 80.46W
01/09/2024 CLARENDON SC 911 CALL CENTER
TREE IN ROADWAY ON HICKORY TOP LANDING ROAD
AND OLD RIVER ROAD IN PINEWOOD.
0110 PM NON-TSTM WND DMG 5 W SUMMERTON 33.59N 80.44W
01/09/2024 CLARENDON SC 911 CALL CENTER
TREE BLOCKING ONE LANE AT LILLY MARTIN ROAD
AND OLD RIVER ROAD IN SUMMERTON.
&&Local storm report, Jan 9, 2:11 PM EST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
211 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM Hail 2 N White Rock 34.17N 81.27W
01/09/2024 E0.25 inch Richland SC NWS Employee
Pea-sized hail in Portrait Hill subdivision
near Chapin Middle School.
&&
JAQLocal storm report, Jan 9, 2:41 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
241 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Tstm Wnd Gst 2 WSW Ballentine 34.11N 81.27W
01/09/2024 M51 MPH Richland SC Official NWS Obs
The NWS station at Flotilla Island recorded
a wind gust of 51 mph.
0225 PM Tstm Wnd Gst 2 WSW Ballentine 34.11N 81.27W
01/09/2024 M54 MPH Richland SC Mesonet
The RCWinds mesonet recorded a 54 mph wind
gust at Coast Guard Island Flotilla Island.
&&Local storm report, Jan 9, 2:48 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
248 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM Tstm Wnd Gst Columbia Metro Apt 33.94N 81.12W
01/09/2024 M53 MPH Lexington SC Official NWS Obs
The Columbia Metro Airport measured a wind
gust of 53 mph.
&&
LCVLocal storm report, Jan 9, 2:57 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
257 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM Non-Tstm Wnd Dmg 4 NW Grovetown 33.50N 82.24W
01/09/2024 Columbia GA Emergency Mngr
Tree down blocking the roadway at Baker
Place Rd and Kelarie Way.
1227 PM Tstm Wnd Dmg 3 ESE Mistletoe SP 33.63N 82.34W
01/09/2024 Columbia GA Emergency Mngr
Tree down on Tom Bartles Rd and Ray Owens
Rd.
1230 PM Tstm Wnd Dmg 4 N Harlem 33.47N 82.33W
01/09/2024 Columbia GA Emergency Mngr
Tree down on Old Union Rd.
1230 PM Tstm Wnd Dmg 2 N Harlem 33.45N 82.32W
01/09/2024 Columbia GA Emergency Mngr
Tree down on George Walton Dr.
&&Local storm report, Jan 9, 3:16 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
316 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM Tstm Wnd Gst Orangeburg Mun Apt 33.46N 80.86W
01/09/2024 U59 MPH Orangeburg SC ASOS
Measured 59 mph gust at Orangeburg Municipal
Airport.
&&
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:22 PM EST | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 12 days |
| Jan 9, 11:25 AM EST | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 50 min |
| Jan 9, 11:44 AM EST | Severe Thunderstorm Warning | CAE | McCormick | 46 min |
| Jan 9, 12:04 PM EST | Areal Flood Advisory | CAE | Aiken, Edgefield, McCormick, Newberry, Saluda | 3 hr |
| Jan 9, 12:14 PM EST | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Newberry, Saluda | 61 min |
| Jan 9, 12:26 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick, Saluda | 64 min |
| Jan 9, 12:39 PM EST | Areal Flood Advisory | CAE | Newberry | 2 hr |
| Jan 9, 1:08 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Fairfield, Lexington, Newberry, Richland and 1 more | 52 min |
| Jan 9, 1:12 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Lexington | 48 min |
| Jan 9, 1:17 PM EST | Severe Thunderstorm Warning | CAE | Lancaster | 43 min |
| Jan 9, 1:36 PM EST | Areal Flood Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Edgefield, Fairfield and 6 more | 3 hr |
| Jan 9, 1:55 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Chesterfield, Fairfield, Kershaw, Lancaster, Lexington and 2 more | 65 min |
| Jan 9, 1:59 PM EST | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Calhoun, Orangeburg | 61 min |
| Jan 9, 2:15 PM EST | Tornado Warning | CAE | Fairfield, Lexington, Richland | 20 min |
| Jan 9, 2:22 PM EST | Areal Flood Advisory | CAE | Bamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 6 more | 3 hr |
| Jan 9, 2:47 PM EST | Tornado Warning | CAE | Bamberg, Calhoun, Orangeburg | 28 min |
| Jan 9, 2:58 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 32 min |
| Jan 9, 2:58 PM EST | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Kershaw, Lee, Lexington and 3 more | 47 min |
| Jan 9, 3:13 PM EST | Tornado Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 32 min |
| Jan 9, 3:44 PM EST | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Orangeburg, Sumter | 76 min |
| Jan 9, 3:58 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Lee | 62 min |
| Jan 9, 3:59 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 7 min |
| Jan 9, 4:13 PM EST | Tornado Warning | CAE | Lee, Sumter | 17 min |
| Jan 9, 4:23 PM EST | Flash Flood Warning | CAE | Lancaster | 112 min |
| Jan 9, 4:25 PM EST | Flash Flood Warning | CAE | Chesterfield | 3 hr |
| Jan 9, 5:19 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 5 days |
| Jan 9, 5:31 PM EST | Areal Flood Advisory | CAE | Bamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 5 more | 119 min |
| Jan 9, 5:55 PM EST | River Flood Warning | CAE | Edgefield, McCormick | 22 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.